Texas, 2008Tornado and Flash Flood in Texas, May 6 to 7, 2008
May 6 to 7, 2008 · NWS LUB · 26 events in 13 counties and zones
An active round of severe thunderstorms impacted the west Texas South Plains during the late afternoon and evening of the 6th and continued into the early morning of the 7th. Convection originated along a dryline near the Texas and New Mexico border, as well as near a pre-existing weak frontal boundary stretched west-to-east over the southwestern South Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active round of severe thunderstorms impacted the west Texas South Plains during the late afternoon and evening of the 6th and continued into the early morning of the 7th.
Convection originated along a dryline near the Texas and New Mexico border, as well as near a pre-existing weak frontal boundary stretched west-to-east over the southwestern South Plains.
Many of the thunderstorms were supercellular in nature and produced a variety of severe weather hazards, however, splitting and low precipitation modes domininated. While these storm structures helped to limited the overall tornado threat, instances of large hail were widespread. A cluster of low precipitation supercells produced hail up to four and a half inches in diameter over portions of Lamb County. Reports of damage from very large hail also were received in the Lubbock vicinity (Lubbock County).
A supercell that interacted with the pre-existing surface boundary over the southwestern South Plains did produce a brief and weak tornado that was observed by a research meteorologist. The tornado remained in open country and resulted in no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 6, 2:49 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, May 6, 2:49 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CDT TUE MAY 6 2008
.SHORT TERM...
THE PRIMARY CONCERN THROUGH THE SHORT TERM PERIOD REMAINS TONIGHT/S
SEVERE WEATHER POTENTIAL. THE LATEST SATELLITE/RADAR IMAGERY SHOWS
CONVECTIVE ACTIVITY INCREASING IN VERTICAL DEVELOPMENT AND
COVERAGE...CONCENTRATED ALONG A LINE FROM NEAR CLOVIS TO HOBBS. THIS
APPEARS TO BE THE CORRIDOR IN WHICH DIURNAL MIXING IS TIGHTENING A
DRYLINE. AT LEAST ONE...POSSIBLY TWO...NORTHWEST TO SOUTHEAST
ORIENTED BOUNDARIES ALSO APPEAR TO BE EVOLVING IN THE CU FIELD OVER
THE WESTERN SOUTH PLAINS. THIS IS IN THE SUSPECTED VICINITY OF AN
OUTFLOW BOUNDARY REMNANT FROM OVERNIGHT CONVECTION AND POSSIBLY
EVIDENCE OF A DIFFERENTIAL HEATING BOUNDARY RESULTANT SOUTH OF
TODAY/S CENTRAL/NORTHERN SOUTH PLAINS CLOUD COVER.
GENERALLY EXPECT STORMS TO DEVELOP VICINITY THE TEXAS/NEW MEXICO
BORDER DURING THE NEXT 1 TO 3 HOURS. SOME OF THESE STORMS MAY BE
SUPERCELLULAR...PLEASE REFER TO TORNADO WATCH 267. THE COVERAGE OF
STORMS/RAIN SHOULD INCREASE OVER THE WESTERN/CENTRAL SOUTH PLAINS
DURING THE EVENING HOURS AS A LLJ DEVELOPS AND EFFECTIVELY HELPS TO
SPREAD/PROPAGATE CONVECTION EASTWARD. SUFFICIENT SHEAR/INSTABILITY
WILL REMAIN IN PLACE TO JUSTIFY A CONTINUED SEVERE WEATHER
THREAT...INCLUDING DAMAGING WINDS AND POSSIBLY AN ISOLATED
TORNADO.
THE RISK FOR CONVECTION WILL BEGIN TO TRANSLATE EASTWARD...ALTHOUGH
GRADUALLY...DURING THE OVERNIGHT/EARLY WEDNESDAY MORNING TIMEFRAME
AS THE UA LOW PROPAGATES OVER THE SOUTHERN ROCKIES. COLD CORE ALOFT
IS EXPECTED TO TRANSLATE OVER THE SOUTH PLAINS DURING THE DAY...WITH
A CHANCE OF SHOWERS/THUNDERSTORMS PERSISTING...ESPECIALLY OVER THE
NORTHEASTERN HALF OF THE FORECAST AREA. HOWEVER...RELATIVELY BREEZY
WESTERLY WINDS WILL LIKELY OVERSPREAD THE WESTERN/CENTRAL ZONES AS A
DRY SLOT WRAPS THROUGH THE SOUTHERN PORTION OF THE LOW.
.LONG TERM...
DRY CONDITIONS EXPECTED THROUGH EXTENDED PERIOD. UPPER LOW MOVING
ACROSS THE REGION WEDNESDAY TO BE OVER CENTRAL OKLAHOMA BY EARLY
EVENING WITH THE POSSIBILITY OF SOME WRAP AROUND SHOWERS OVER OUR
NORTHEAST ZONES WEDNESDAY EVENING. NEAR ZONAL FLOW ALOFT INTO END
OF THE WEEK WITH WEAK QUASI-STATIONARY FRONT OSCILLATING BETWEEN
WESTERN OKLAHOMA AND OUR NORTHEAST ZONES. DRY...DOWNSLOPE FLOW
IS EXPECTED WEST OF FRONTAL BOUNDARY. ALSO WITH LITTLE IN WAY OF
MOISTURE AS DRY LINE REMAINS TO OUR EAST...NO PRECIPITATION IS
EXPECTED. A STRONG SHORTWAVE MOVING FROM THE PACIFIC NORTHWEST
INTO THE CENTRAL PLAINS BY SATURDAY EVENING WILL DRIVE THE FRONT
SOUTHWARD ACROSS THE AREA SUNDAY NIGHT. THUS AFTER ABOVE NORMAL
TEMPERATURES THURSDAY INTO SATURDAY...SUNDAY TO BE SLIGHTLY
COOLER...WITH TEMPERATURES DROPPING BACK INTO THE UPPER 70S TO
LOWER 80S. TEMPERATURES TO QUICKLY REBOUND ON MONDAY AS AN UPPER
LEVEL RIDGE MOVES TOWARD EAST TEXAS...WITH FLOW ALOFT BECOMING
SOUTHWEST AS ANOTHER SHORTWAVE DIVES DOWN INTO THE SOUTHERN
ROCKIES LATE TUESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 56 75 50 85 51 / 60 20 10 0 0
TULIA 58 76 50 84 53 / 60 20 10 0 0
PLAINVIEW 58 78 51 87 53 / 60 20 10 0 0
LEVELLAND 58 80 53 90 54 / 60 20 10 0 0
LUBBOCK 58 77 54 90 56 / 60 20 10 0 0
DENVER CITY 58 86 54 92 56 / 60 10 10 0 0
BROWNFIELD 58 85 55 92 55 / 60 20 10 0 0
CHILDRESS 65 76 54 87 60 / 60 50 20 0 0
SPUR 64 79 53 90 58 / 50 30 10 0 0
ASPERMONT 67 88 56 90 63 / 50 40 10 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20/08
Hazardous weather outlook, May 6, 1:48 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
248 PM CDT TUE MAY 6 2008
TXZ021>044-072000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
248 PM CDT TUE MAY 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT OVER ALL OF THE WEST TEXAS SOUTH PLAINS REGION.
ISOLATED STORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON WITHIN THE
CORRIDOR ROUGHLY BETWEEN THE NEW MEXICO STATE LINE AND THE
INTERSTATE 27 AND HIGHWAY 87. STORMS WILL LIKELY BECOME MORE
SCATTERED DURING THE EARLY EVENING HOURS. ATMOSPHERIC CONDITIONS
WILL BE FAVORABLE FOR SUPERCELLS. LARGE HAIL...DAMAGING WINDS...
AND PERHAPS A FEW TORNADOES WILL BE POSSIBLE AS THUNDERSTORMS MOVE
NORTHEASTWARD OVER THE SOUTH PLAINS AND ROLLING PLAINS TONIGHT.
IF THUNDERSTORMS IMPACT AREAS AFFECTED BY THIS MORNING/S HEAVY
RAINFALL...SOME ISOLATED FLASH FLOODING MAY OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 6, 4:17 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT TUE MAY 6 2008
TXZ040-041-062245-
LYNN TX-TERRY TX-
517 PM CDT TUE MAY 6 2008
...STRONG THUNDERSTORMS ACROSS TERRY AND LYNN COUNTIES...
AT 514 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF UNION...OR ABOUT 9 MILES
SOUTHEAST OF BROWNFIELD...MOVING NORTHEAST AT 30 MPH. ADDITIONAL
STRONG THUNDERSTORMS WERE DEVELOPING OVER LYNN COUNTY...NORTH OF NEW
MOORE.
BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND HALF INCH DIAMETER HAIL
ARE POSSIBLE WITH THESE STORMS. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
KW
Special weather statement, May 6, 4:38 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT TUE MAY 6 2008
TXZ027-028-062315-
BAILEY TX-LAMB TX-
538 PM CDT TUE MAY 6 2008
...STRONG THUNDERSTORM ACROSS BAILEY COUNTY...
AT 534 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENOCHS...OR ABOUT 9 MILES NORTH OF MORTON...
MOVING NORTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Event by event
18 hail, 4 thunderstorm wind, 2 heavy rain, 1 tornado, 1 flash flood. Local standard time, as filed.
Hail, Bailey
- When
- May 6, 4:40 PM CST
- Where
- Bailey County, 4 mi N of Enochs
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.928, -102.770
Storm chasers reported penny size hail north of Enochs along Texas Highway 214 near the Muleshoe Wildlife Refuge.
Hail, Lubbock
- When
- May 6, 4:49 PM CST to 5:25 PM CST
- Where
- Lubbock County, 2 mi WNW of Woodrow to 2.69 mi NNW of Burris
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.461, -101.852
Numerous reports, including multiple reports from National Weather Service meteorologists, indicated that large hail up to the size of quarters accompanied a splitting supercell storm from the intersection of U.S. Highway 87 and Farm to Market Road 1585 just north of Woodrow northeastward over southeastern portions of Lubbock. Nickel size hail also was observed falling along south Loop 289 at the Science Spectrum. At least two additional reports of very large hail were observed within this storm's hail swath.
Hail, Terry
- When
- May 6, 5:15 PM CST to 5:25 PM CST
- Where
- Terry County, Brownfield to 3 mi W of Meadow
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -102.280
Local law enforcement officials and Skywarn spotters reported large hail up to the size of half dollars along a swath from Brownfield to near Meadow. At 17:20 CST nickel size hail was reported in Brownfield. By 17:25 CST, half dollar size hail was reported just west of Meadow along Farm to Market Road 211.
Hail, Lubbock
- When
- May 6, 5:20 PM CST
- Where
- Lubbock County, 3.55 mi S of Lubbock
- Measured
- 2.75 in hail
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 33.529, -101.844
Local broadcast media meteorologists reported baseball size hail near the intersection of South Loop 289 and U.S. Highway 87 in south Lubbock. Some vehicles were reportedly damaged.
Hail, Lubbock
- When
- May 6, 5:22 PM CST
- Where
- Lubbock County, 0.93 mi S of Burris
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 33.517, -101.777
The public reported that tennis ball size hail damaged vehicles along U.S. Highway 84 on the southeast side of Lubbock.
Thunderstorm Wind, Lynn
- When
- May 6, 5:25 PM CST to 5:30 PM CST
- Where
- Lynn County, 4 mi N of Odonnell to 2.15 mi NNW of Skeen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.028, -101.830
Inflow winds into a severe thunderstorm were estimated to exceed 60 mph along the U.S. Highway 87 corridor between O'Donnell and Tahoka. Law enforcement officials estimated wind gusts up to 60 mph just north of O'Donnell at 17:25 CST. Similar wind estimates were received, along with reports of low visibilities in blowing dust, from storm chasers just south of Tahoka. No damage was reported.
Hail, Hockley
- When
- May 6, 5:39 PM CST
- Where
- Hockley County, Ropesville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.420, -102.150
The public reported golf ball size hail in Ropesville. The parent thunderstorm which produced this hail continued northeastward and additionally resulted in large hail over Reese Center and Shallowater in western Lubbock County. No damage was reported.
Hail, Lamb
- When
- May 6, 5:40 PM CST to 6:09 PM CST
- Where
- Lamb County, 6 mi N of Fieldton to Olton
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.117, -102.220
A low precipitation supercell produced large hail over portions of northeastern Lamb County between 17:40 and 18:09 CST. Multiple reports were received of large hail that ranged in size from nickels to golf balls along a swath from north of Fieldton to Olton. Storm chasers discovered one inch diameter hailstones covering the ground along U.S. Highway 70 three miles west of Olton an hour after the storm passed. No damage was reported.
Tornado, Terry
- When
- May 6, 5:45 PM CST to 5:46 PM CST
- Where
- Terry County, 6 mi NNW of Wellman to 4.89 mi WSW of Gomez
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 33.130, -102.470
A research meteorologist documented a short-lived and weak tornado over open country north of Wellman around 17:45 CST. The tornado appeared to have developed as a supercell thunderstorm interacted with a previously existing outflow boundary. Local officials reported no damage in the area.
Hail, Lubbock
- When
- May 6, 5:52 PM CST to 6:15 PM CST
- Where
- Lubbock County, Reese Vlg to 5 mi WSW of Abernathy
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.600, -102.020
A severe thunderstorm tracked northeastward from Hockley County and produced large hail over the western portion of Lubbock County. Numerous reports were received of quarter size hail along a swath from Reese Center to Shallowater between 17:52 and 18:02 CST. Ping pong ball size hail was additionally reported as the storm tracked west of Abernathy.
Hail, Hockley
- When
- May 6, 6:19 PM CST
- Where
- Hockley County, Levelland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.580, -102.370
The public reported penny size hail in Levelland.
Thunderstorm Wind, Crosby
- When
- May 6, 6:20 PM CST to 6:35 PM CST
- Where
- Crosby County, Crosbyton to Cone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.670, -101.250
Local newspaper accounts indicated that damaging thunderstorm winds accompanied a complex of thunderstorms northeastward over portions of Crosby County. Reports suggest that a number of storage sheds were destroyed and trees were damaged between Crosbyton and Cone by winds estimated to exceed 60 mph. Event times are estimated based on Doppler radar imagery.
Hail, Hale
- When
- May 6, 6:37 PM CST to 7:05 PM CST
- Where
- Hale County, Halfway to 2.5 mi SSW of Edmonson
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.180, -101.950
A low precipitation supercell moved eastward from the Olton vicinity (Lamb County) and produced large hail in northwestern Hale County. Law enforcement officials reported quarter size hail at Halfway at 18:37 CST. Storm chasers additionally discovered hail measuring just over one inch in diameter on the ground southwest of Edmonson. This hail fall likely occurred around 19:05 CST as estimated by Doppler radar imagery.
Hail, Crosby
- When
- May 6, 6:47 PM CST to 6:53 PM CST
- Where
- Crosby County, Kalgary
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.400, -101.150
Storm spotters reported quarter size hail in Kalgary.
Thunderstorm Wind, Floyd
- When
- May 6, 6:50 PM CST
- Where
- Floyd County, 2 mi NNE of Floydada
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.007, -101.317
An apparent downburst occurred as a severe thunderstorm dissipated near Floydada shortly before 19:00 CST. A 74 mph gust was measured by the Texas Tech University West Texas Mesonet site just northeast of the city. No damage was discovered during surveys by Texas Tech University personnel.
Hail, Dickens
- When
- May 6, 7:00 PM CST to 7:11 PM CST
- Where
- Dickens County, 2 mi SW of Spur to Spur
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.459, -100.874
The Spur Fire Department reported nickel to golf ball size hail in the Spur vicinity. No damage was reported.
Hail, Lamb
- When
- May 6, 7:02 PM CST
- Where
- Lamb County, 1 mi S of Olton
- Measured
- 4.5 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.166, -102.130
A second supercell storm developed over northeastern Lamb County, and produced giant hail in the Olton vicinity. Local officials reported four and a half inch diameter hailstones along Farm to Market Road 168 just south of Olton shortly after 19:00 CST. At least minor damage occurred to several vehicles.
Hail, Lamb
- When
- May 6, 7:02 PM CST to 7:05 PM CST
- Where
- Lamb County, 1 mi S of Olton to 2 mi E of Olton
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.166, -102.130
Storm chasers reported nickel size hail in the Olton vicinity as a second supercell thunderstorm impacted the area. This storm additionally produced giant hail just south of Olton.
Flash Flood, Dickens
- When
- May 6, 7:38 PM CST to 9:00 PM CST
- Where
- Dickens County, Spur to 0.81 mi SSE of Spur
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.480, -100.850
The Spur Fire Department reported that heavy rainfall from thunderstorms resulted in more than one foot of water rapidly flowing through many city streets. No damage was reported.
Hail, King
- When
- May 6, 8:08 PM CST
- Where
- King County, Guthrie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.620, -100.330
The public reported quarter size hail in Guthrie.
Thunderstorm Wind, Childress
- When
- May 6, 8:24 PM CST
- Where
- Childress County, (Cds)childress Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.430, -100.300
The Automated Surface Observing System at the Childress Municipal Airport recorded a peak wind gust of 62 mph as relatively weak convection moved over the area. An apparent thunderstorm downburst resulted in the localized severe wind gust, and no damage was reported.
Hail, Hall
- When
- May 6, 8:48 PM CST
- Where
- Hall County, Memphis
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.720, -100.530
The Memphis Fire Department reported penny size hail in Memphis.
Heavy Rain, Lubbock
- When
- May 6, 11:25 PM CST to May 7, 1:00 AM CST
- Where
- Lubbock County, 4 mi SW of Wolfforth
- Reported by
- Department of Highways
- Coordinates
- 33.459, -102.069
Thunderstorms that produced heavy rainfall resulted in ponding of water over portions of the intersection of Farm to Market Road 1585 and U.S. Highway 62/82 southwest of Wolfforth.
Heavy Rain, Crosby
- When
- May 6, 11:35 PM CST to May 7, 1:00 AM CST
- Where
- Crosby County, 5 mi E of Crosbyton
- Reported by
- Department of Highways
- Coordinates
- 33.670, -101.163
Heavy rainfall over eastern Crosby County resulted in ponding water over U.S. Highway 62/82 near Silver Falls.
Hail, Dickens
- When
- May 7, 12:42 AM CST
- Where
- Dickens County, 3.67 mi E of Spur
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.470, -100.787
Golf ball size hail reportedly broke windows at a farm house east of Spur. No injuries were reported.
Hail, Lubbock
- When
- May 7, 2:24 AM CST
- Where
- Lubbock County, 6 mi SE of Idalou
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.609, -101.606
Agricultural officials reported golf ball size hail at the Acuff Gin. No damage was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, May 6 to 7, 2008$438,000 · 1 in hail · 33 events
- Tornado and Hail in Nebraska, May 6, 2008$148,000 · EF0 · 35 events
- Hail and Damaging Winds in Nebraska, May 6, 2008$110,000 · 1 in hail · 12 events
- Flood in Puerto Rico, May 6, 2008$115,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 6 to 7, 2008$35,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, May 6, 2008$20,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Iowa, May 6, 20081 injured · $10,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Kansas, May 6, 20081.75 in hail · 26 events
- Flooding and Hail in Kansas, May 6 to 8, 2008$2,000 · 1 in hail · 25 events
- Flooding in South Dakota, May 6 to 11, 2008$25,000 · 5 events
- Flooding and Heavy Rain in Kansas, May 6 to 7, 2008$24,000 · 3 events
- Hail in Kansas, May 6, 20081.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100112, 100118, 100121, 100119, 100120, 100122, 100123, 100126, 100140, 100124, 100125, 100142, 100127, 100128, 100129, 100131, 100130, 100138, 100137, 100132, 100133, 100134, 100145, 100144, 100135, 100136.